MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071530
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the stent was shorter than expected once deployed.Vascular access was obtained via the popliteal.The 100% stenosed target lesion was located in the minor tortuous and moderately calcified distal superficial femoral artery (sfa).Following post-dilation, a 7x150x130 innova¿ stent was advanced and deployed without issues.After deployment, it appeared the stent was only 100mm in length.A 6x150 balloon catheter was placed across the stent and it was noted that the balloon was 4-5cm longer than the stent.A 7x80x130 innova¿ stent was deployed in normal fashion with appropriate overlap of the first stent placed, followed by post dilataion.The procedure was completed successfully with good distal run off and full stent expansion.There were no patient complications reported.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr., eval summary attached, method codes, results codes, conclusion codes.Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.No other damage was noticed on the shafts.The thumbwheel turned freely.The stent was not returned so the shorting of the stent could not be confirmed.The handle was opened to inspect for additional damage, no damage was noticed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported stent length issue, which could not be confirmed because the clinical circumstances could not be replicated.The applicable manufacturing records related to the complaint device were reviewed.It was confirmed that the devices in this batch met all applicable specifications.The investigation conclusion is device not returned as the complaint did not include returned device review and lacked the objective evidence or descriptive conditions of the event required to determine what could have contributed to the event.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7360020
Report Number2134265-2018-02190
Device Sequence Number19411291
Product Code NIP
UDI-Device Identifier08714729874133
UDI-Public08714729874133
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberH74939293071530
Device Catalogue Number39293-07153
Device Lot Number20442150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHARGER 6X150 BALLOON CATHETER; CHOCOLATE BALLOON CATHETER
Outcome Attributed to Adverse Event Required Intervention;